MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER FOR TI CLICK'X® LOCKING CAP; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER FOR TI CLICK'X® LOCKING CAP; SCREWDRIVERS
Catalog Number 388.354
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent removal surgery to remove locking nuts and rods.During the surgery, the surgeon noted that the end of one locking cap screwdriver was bent and did not engage well.Additionally, a piece of the second screwdriver was snapped off.It is unknown when this occurred.Patient was examined for metal and x-rays were done.No trace of metal found.The procedure was prolonged for unknown length of time while attempting to unlock the locking cap.Procedure was completed.Patient outcome was not reported.This report is for one (1) screwdriver for ti click'x® locking cap.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported patient was returned to surgery on (b)(6) 2018 for removal of click x locking caps and rods due to loosening of the locking caps.During the procedure, surgeon noted that the end of one (1) of the screwdriver for click x locking cap was bent and did not engage well.It was further noted that a piece of a second screwdriver for click x locking cap was snapped off.Surgeon stated that these issues were noted prior using them in the procedure, but was not certain when the issues occurred.X-rays were taken during surgery to ensure no fragments remained in the patient.Surgery was completed with a delay of approximately 1 hour.This report addresses the intraoperative issues with the screwdrivers.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER FOR TI CLICK'X® LOCKING CAP
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7801015
Report Number8030965-2018-55839
Device Sequence Number1939941
Product Code HXX
UDI-Device Identifier07611819089242
UDI-Public(01)07611819089242
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1